Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR increased in 2015: 0.987
Rank 59 out of 312 in category Mathematics and 93 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106
Impact per Publication (IPP) 2015: 0.712

Mathematical Citation Quotient (MCQ) 2015: 0.43

See all formats and pricing
Volume 14, Issue 7 (Dec 2006)


Sequential differentiation and its application to the theory of nonsmooth extremum problems

S. Ya. Serovaiskii
  • Al-Farabi Kazakh National University, al-Farabi ave., 71, Almaty, 480078, Kazakhstan. E-mail:

Finding the derivative of a (discrepancy) functional under minimization is an important stage in the analysis of inverse and optimization problems. This problem becomes even more complicated if the state equation involves a nonsmooth operator. The encountered difficulties can be resolved by introducing the notion of sequential operator derivative, constructed by the principle of generalized-function derivative in the sequential distribution theory. In the latter case, the equation is approximated with a family of equations that involve smooth operators. A necessary extremum condition is derived which allows one to find an approximate solution to the problem. As an example, we consider a system governed by an elliptic-type equation with nonsmooth nonlinearity.

About the article

Published Online:

Published in Print: 2006-12-01

Citation Information: Journal of Inverse and Ill-posed Problems jiip, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/156939406779802013. Export Citation

Comments (0)

Please log in or register to comment.
Log in